Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Novalie

results from VBeam

Recommended Posts

I am about to get my first VBeam this afternoon (I have red hypertrophic scars on my shoulders and upper back. They've been injected and are pretty flat - now I'm trying to get rid of the redness).

My question for those of you who have done VBeam - were the results permanent?

I use different topicals to try to even out my skintone and reduce scarring (Super Cop 2x, APeel, Retin-A, DMSO, etc) and I find that when I use these, my scars appear much darker. I'm sure that these strong topicals probably irritate my scars a bit, or perhaps they turn redder because they are healing (however slowly). But if I keep using these topicals after I've gotten VBeam, will I lose all of my results (assuming that I do GET results and my scars become lighter)?

Thank you for responding!! :wub:

Link to post
Share on other sites

Hi,

Well, I'm getting V-beamed as well, soon. I'm getting an atrophic scar, due to trauma treated.

My dermatologist said that when a scar is treated with V-beam, the results are permanent. I'm sure this applies to all scars, regardless of type.

So that's good news! :)

Link to post
Share on other sites

I had my first VBeam treatment done for the begining stages of hypertophic scarring, I was pretty sceptical but I have to admit less than 2 weeks later and I am amazed at how much of the redness it has taken out of the scars, I would say about 50% less red . At first I was soooo weirded out and depressed cause my skin looked WORSE for about 5 days after cause i had these red purplish spots all over the place from the laser but they gradualy faded and now it looks much better, just remember at first your gonna HATE the way it looks, but you have to give it at least 2 weeks if not alittle longer to see the real resutls.

SP

Link to post
Share on other sites

forgot to mention that you probably wont need retin-a to even out skin if you do the vbeam, the vbeam evens out skin tone by itself. Be as gentle as you can with your skin afterwards and ALWAYS use sunscreen for at least 3-6 months after your vbeam treatments, thats very IMPORTANT!

SP-

I had my first VBeam treatment done for the begining stages of hypertophic scarring, I was pretty sceptical but I have to admit less than 2 weeks later and I am amazed at how much of the redness it has taken out of the scars, I would say about 50% less red . At first I was soooo weirded out and depressed cause my skin looked WORSE for about 5 days after cause i had these red purplish spots all over the place from the laser but they gradualy faded and now it looks much better, just remember at first your gonna HATE the way it looks, but you have to give it at least 2 weeks if not alittle longer to see the real resutls.

SP

Link to post
Share on other sites

The 'red purplish' discoloration is a sign the V-beam treatment was done properly.

And indeed, it takes time to see the actual results of the treatment. I am going to get V-beamed, after which I have to return to my dermatologist after a month. Then they're going to see if I need another one to get more redness out, if at that point any of it still remains.

By the way, the 'red purplish' discoloration can last up to ten days after the treatment.

Link to post
Share on other sites

Update! I got my vbeam done yesterday. My scars a bit redder than normal, which I was expecting. But they're definitely not deep purple. Should my dermatologist have been more aggressive? If/when I go back for a second treatment, should I request that she use a higher / more powerful setting on the laser?

It's $150 for each treatment, so I certainly don't want that money to go to waste if she is being extra cautious.

And during the treatment yesterday, she kept asking "Are you okay" and "Does it hurt?" - I barely felt it! The cortisone injections hurt worse than the laser. The laser wasn't bad at all. And I think she kept hitting the same spots a couple of times but it never hurt. SHOULD it hurt? They are on my back/shoulders so I think the skin is extra tough there (as opposed to the face)

Link to post
Share on other sites

Well, the back and the shoulders are different areas. So it might be the case that treatment on the face is more painful, even though the same setting on the laser is used. But in both cases it should be purple. At least that's what I've gathered from my dermatologist. She literally said that if it's not purple, a higher setting should be used on the laser... :)

Link to post
Share on other sites

Novalie,

$150.00 for each treatment???! :shock: WOW thats amazing! My derm charged me $320.00 for ONE treatment, may I ask where you live? I am in LA and even if you were within a 50 mile radius I would go to your derm! In fact - I would go to your derm in a minute! I did not turn purple all over only in certain areas and they were only purplish "dots", my setting was 7 so Im not sure if that was strong enough to make a huge impact, but I do see some improvement at least.

SP-

Update! I got my vbeam done yesterday. My scars a bit redder than normal, which I was expecting. But they're definitely not deep purple. Should my dermatologist have been more aggressive? If/when I go back for a second treatment, should I request that she use a higher / more powerful setting on the laser?

It's $150 for each treatment, so I certainly don't want that money to go to waste if she is being extra cautious.

And during the treatment yesterday, she kept asking "Are you okay" and "Does it hurt?" - I barely felt it! The cortisone injections hurt worse than the laser. The laser wasn't bad at all. And I think she kept hitting the same spots a couple of times but it never hurt. SHOULD it hurt? They are on my back/shoulders so I think the skin is extra tough there (as opposed to the face)

Link to post
Share on other sites

I would definitely tell your laser tech to be more aggressive. When I did my treatments, the pain wasn't too bad but definitely worse than the cortisone shots. I also had red purple bruising everywhere that was shot.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×